Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sutiva/Combivir and stomach problems
Apr 9, 2003

Ive been on Sustiva and Combivir now for a year. Firstly, the weird dreams from Sustiva havent stopped, though Im used to them now - and in fact, I often wonder as I go to bed, what I will dream about tonight, and Im sure that if I could remember the dreams, I could write a best-seller My problem is though - after an attack of pancreatitis in February, my digestion has not settled down - I sitll get painful cramps and a lot of gas. Is this normal, and what can be done about it - I am loathe to switch medications when this combination is working so well - ie undetectable and 750 Cd4 count, a huge improvement over the inital 100k VL and 340 cd4

Response from Dr. Henry

Pancreatitis due to your current regimen is not very common. If you changed meds I would not be sure that the next regimen would be any better/safer. AZT can cause lingering GI complaints in some patients so a switch to abacavir or tenofovir might be an option. I assume you have been checked for H pylori and other conditions (i.e. lactose intolerance). If you have evidence for pancreatic insufficiency a trial of pancreatic replacement enzymes often is helpful on a trial basis. KH



Previous
Doctor reference for HCG and Arimidex
Next
HIV patient

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement